Alert archive / California / Frost Advisories in 2023
Frost Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 29, 2023, 2:05 PM PDT for Del Norte County, Humboldt County, California. It took effect at Mar 30, 2023, 1:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 29, 2023, 2:05 PM PDT (21:05 UTC)
- In effect from
- Mar 30, 2023, 1:00 AM PDT
- Expired
- Mar 29, 2023, 10:18 PM PDT
- In force
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061 WWUS76 KEKA 292105 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 205 PM PDT Wed Mar 29 2023 CAZ110-111-114-300515- /O.NEW.KEKA.HZ.W.0009.230330T0800Z-230330T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 205 PM PDT Wed Mar 29 2023 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 23 expected. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ109-112-113-115-300515- /O.NEW.KEKA.FZ.W.0006.230330T0800Z-230330T1600Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Southern Lake- 205 PM PDT Wed Mar 29 2023 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Mendocino Coast, Southwestern Mendocino Interior, Southeastern Mendocino Interior and Southern Lake Counties. * WHEN...From 1 AM to 9 AM PDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ101-103-300515- /O.NEW.KEKA.FR.Y.0006.230330T0800Z-230330T1600Z/ Coastal Del Norte-Northern Humboldt Coast- 205 PM PDT Wed Mar 29 2023 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Coastal Del Norte and Northern Humboldt Coast Counties. * WHEN...From 1 AM to 9 AM PDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
1 follow-up statement
776 WWUS76 KEKA 300518 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1018 PM PDT Wed Mar 29 2023 CAZ101-103-300630- /O.CAN.KEKA.FR.Y.0006.230330T0800Z-230330T1600Z/ Coastal Del Norte-Northern Humboldt Coast- 1018 PM PDT Wed Mar 29 2023 ...FROST ADVISORY IS CANCELLED... Patchy frost is still possible in normally colder areas, mainly well inland. $$ CAZ110-111-114-301600- /O.CON.KEKA.HZ.W.0009.230330T0800Z-230330T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 1018 PM PDT Wed Mar 29 2023 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THURSDAY... * WHAT...Sub-freezing temperatures as low as 24 expected. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior, and Northern Lake County. * WHEN...Until 9 AM Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. $$ CAZ109-112-113-115-301600- /O.CON.KEKA.FZ.W.0006.230330T0800Z-230330T1600Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Southern Lake- 1018 PM PDT Wed Mar 29 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Mendocino Coast, Southwestern Mendocino Interior, Southeastern Mendocino Interior, and Southern Lake County. * WHEN...Until 9 AM Thursday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Provide adequate shelter for outdoor pets or consider bringing them indoors. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 29, 5:57 AM PDT, 8 hours 8 minutes earlier.
Area forecast discussion, Mar 29, 5:57 AM PDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
557 AM PDT Wed Mar 29 2023
.SYNOPSIS...Shower activity will gradually diminish in coverage
and intensity today. Otherwise, cool and dry weather is expected
tonight through Friday, followed by another round of precipitation
during the weekend.
&&
.DISCUSSION...The large low pressure system that as affected the
entire state is now centered just west of Cape Mendocino and
gradually weakening. This system will slide southeast into
the Four Corners region migrating across the central Rockies as a
open wave trough before organizing again into a closed low over
the Midwest on Fri. Brief and weak upper ridging will form over
NW CA on Thurs and early Fri before another weak trough digs into
the OR/CA area along with a weak front on Saturday. Main impacts
beginning tonight will be cold low temperatures in the low to mid
20s will develop across interior valleys by Thursday morning, with
widespread frost occurring across much of the region. Thereafter,
cool and mainly dry weather will continue into Thursday afternoon
and much of Friday. An upper disturbance moving across the PACNW
during the weekend will then aid in additional precipitation
across NWRN CA, and that period of wet weather may persist into
early next week.
&&
.AVIATION...As the occluded low continues its trajectory
south, showers persist through the TAF period. Winds will continue
to ease and switch to a northerly bearing by the afternoon at KCEC
with mostly VFR flight categories. KACV will also have vicinity
showers this morning and mostly VFR flight categories with ceilings
around 8000 feet. IFR conditions are possible tonight at KACV as
positioning of the low brings a more southeasterly flow. Ceilings at
KACV will lower flight categories to IFR Thursday morning. Southerly
winds and showers at KUKI this morning will continue through the TAF
period but will calm tonight. /EYS
&&
.MARINE...Winds ease from Gale strength as the pressure gradient
loosens just before a weak ridge sets in Thursday. Hazardous seas
remain as mid period swell and wave heights of 12 to 15 feet persist
through this evening. Lighter winds and lower seas are forecast for
Thursday before a front brings an increase in southerly winds on
Friday. /EYS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Weather Advisory until 11 AM PDT this morning for
CAZ105-106-110-111-114-115.
Winter Storm Warning until 11 AM PDT this morning for
CAZ107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ450-455.
Hazardous Seas Warning until 3 PM PDT this afternoon for
PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 29, 7:19 AM PDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 719 AM PDT Wed Mar 29 2023 CAZ101>115-301430- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 719 AM PDT Wed Mar 29 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:05 PM PDT | Freeze Warning | EKA | Mendocino | 19 hr |
| Mar 29, 2:05 PM PDT | Hard Freeze Warning | EKA | Lake, Mendocino | 19 hr |
| Mar 29, 3:52 PM PDT | Special Weather Statement | EKA | Mendocino | 38 min |
Nearby
Frost Advisories in California, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.